Alert archive / Missouri / Special Weather Statements in 2015

Special Weather Statement, NWS Kansas City, MO

May 4, 2015Gentry County, Missouri

NWS Kansas City, MO issued this special weather statement at May 4, 2015, 2:21 AM CDT for Gentry County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2015, 2:21 AM CDT (07:21 UTC)
Expired
May 4, 2015, 3:00 AM CDT
In force
39 min
Issued by
NWS Kansas City, MO

County Gentry County, MO

The radar

The Pleasant Hill radar (KEAX), 163 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 7.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
2450 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WWUS83 KEAX 040721
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
221 AM CDT MON MAY 4 2015

MOZ002-004-040800-
GENTRY MO-NODAWAY MO-
221 AM CDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NODAWAY AND WESTERN
GENTRY COUNTIES UNTIL 300 AM CDT...

AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MARYVILLE...MOVING EAST AT
25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STANBERRY...GUILFORD...CONCEPTION JUNCTION...CONCEPTION AND CLYDE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4033 9443 4012 9443 4016 9487 4034 9485
TIME...MOT...LOC 0721Z 269DEG 23KT 4025 9475

$$

BLAIR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at May 3, 11:58 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 3, 11:58 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 PM CDT Sun May 3 2015

.DISCUSSION...
Issued at 257 PM CDT SUN MAY 3 2015

The pattern will look to remain active through this forecast period
with several rounds of thunderstorms over the next seven days. The
first round of thunderstorms is expected tonight out ahead of an
approaching cold front. That cold front is analyzed extending from
near Sioux Falls to Hill City, Kansas. This front will continue to
sink southeast this evening and convection is expected to blossom
along the front across Nebraska. This front will continue to slowly
south tonight reaching extreme northwest Missouri. Thunderstorms
will move into the northern Missouri and northeastern Kansas after
midnight however, weak forcing and weak instability will keep
thunderstorms of the garden variety. Models agree that the front
will stall across northwest Missouri into southern Iowa by tomorrow
morning however, models are also indicating that showers and
thunderstorms will continue southward into the southern CWA on an
outflow boundary. As such, have likely POPs across northern Missouri
with chance POPs elsewhere. The overnight/morning round of
thunderstorms will diminish by mid-morning however, tomorrow
afternoon the models indicate an subtle upper level shortwave will
move across northeastern Kansas into southern Iowa. This feature
coupled with differential heating alone the stalled surface boundary
will spark another round of convection. Shear and lift continue to
be weak however, instability of 1500-2500 J/kg of CAPE will allow
the chance for a few strong storms capable of producing low-end
severe hail and locally damaging winds. The best chance for storms
appears to be along and north of I-70 and as such have delineated
the POPs accordingly with categorical POPs along and north of Hwy
36, likelies along the I-70 corridor and chance and slight chance
POPs across the south. On Monday night/Tuesday the front will being
to lift north in response to height rises across the area as a
negatively tilted upper level trough moves from the southwestern
CONUS into the western High Plains. Conditions will be warm and
breezy but dry on Tuesday with highs in the low to mid 80s.

The extended timeframe looks to feature several rounds of showers
and thunderstorms. The first will come Wednesday morning as the
aforementioned upper level trough moves into the Plains. This trough
seems to weaken as is does and considering the time of day (morning)
that storms will move into the area, severe weather is not
anticipated. Thunderstorms are expected through the Day on Wednesday
into Wednesday night before the upper level trough shifts into the
Upper Midwest. Another upper level trough will slowly dig south
along the western CONUS on Thursday and slowly more to the eastern
Rockies by Sunday. Several lead shortwave are progged to eject out
from this trough through that period and move into the area on
southwest flow aloft. This will allow for the chance of
thunderstorms everyday through this period however, differences in
timing of these shortwave makes it difficult to pin down the best
periods for thunderstorm activity.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1158 PM CDT SUN MAY 3 2015

Showers and isolated thunderstorms will continue to weaken and shift
eastward along the MO/IA border, and should not impact any of the TAF
sites this evening. Additional isolated thunderstorms may develop
across eastern KS and western MO after 09z, but probability and
coverage of any storms will be low. Otherwise, VFR conditions are
expected to persist through the forecast period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...73
AVIATION...Laflin
Hazardous weather outlook, May 3, 1:04 PM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
104 PM CDT SUN MAY 3 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
104 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 SCATTERED STORMS ARE EXPECTED TONIGHT...MAINLY OVER NORTHERN MISSOURI
 AND NORTHEASTERN KANSAS. SEVERE WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY WITH DECAYING
 STORMS IN THE MORNING AND REDEVELOPMENT LATER IN THE AFTERNOON AND
 EVENING. A FEW OF THE LATE AFTERNOON AND EVENING STORMS COULD BE STRONG
 TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

 ADDITIONAL STORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY. WHILE THE
 THREAT OF SEVERE STORMS IS LOW AT THIS TIME...A FEW STRONG STORMS
 CANNOT BE RULED OUT.

 WITH SEVERAL ROUNDS OF THUNDERSTORMS POSSIBLE NEXT WEEK...PARTS OF
 NORTHWESTERN MISSOURI AND NORTHEASTERN KANSAS MAY SEE SEVERAL
 INCHES OF RAINFALL THROUGH THE LATER HALF OF NEXT WEEK.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, May 3, 8:35 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
835 PM CDT SUN MAY 3 2015

MOZ002-040215-
NODAWAY MO-
835 PM CDT SUN MAY 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NODAWAY COUNTY UNTIL 915
PM CDT...

AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BURLINGTON JUNCTION...OR 12 MILES NORTHWEST
OF MARYVILLE...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HOPKINS...PICKERING AND PARNELL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4058 9492 4058 9476 4057 9463 4047 9463
      4047 9461 4041 9461 4042 9507 4057 9508
      4058 9502 4058 9493
TIME...MOT...LOC 0136Z 259DEG 20KT 4049 9498

HAWBLITZEL
Special weather statement, May 4, 12:48 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1248 AM CDT MON MAY 4 2015

MOZ001-040645-
ATCHISON MO-
1248 AM CDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 145 AM
CDT...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HAMBURG...OR 21 MILES NORTHWEST OF
TARKIO...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TARKIO...ROCKPORT...FAIRFAX...WATSON...PHELPS CITY AND WESTBORO.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 105 AND 123.

LAT...LON 4059 9571 4058 9520 4048 9520 4048 9519
      4030 9518 4034 9563 4041 9566 4043 9565
      4045 9565 4047 9570 4049 9569 4051 9570
      4052 9566 4054 9566 4056 9568 4052 9570
      4052 9576 4058 9578
TIME...MOT...LOC 0547Z 304DEG 20KT 4063 9569

BLAIR
Special weather statement, May 4, 1:40 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
140 AM CDT MON MAY 4 2015

MOZ002-011-040715-
HOLT MO-NODAWAY MO-
140 AM CDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NODAWAY AND NORTHEASTERN
HOLT COUNTIES UNTIL 215 AM CDT...

AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAITLAND...OR 11 MILES NORTHEAST OF MOUND
CITY...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MARYVILLE AND ARKOE.

LAT...LON 4036 9480 4019 9476 4016 9510 4030 9514
TIME...MOT...LOC 0641Z 263DEG 26KT 4025 9505

BLAIR
Special weather statement, May 4, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
221 AM CDT MON MAY 4 2015

MOZ002-004-040800-
GENTRY MO-NODAWAY MO-
221 AM CDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NODAWAY AND WESTERN
GENTRY COUNTIES UNTIL 300 AM CDT...

AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MARYVILLE...MOVING EAST AT
25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STANBERRY...GUILFORD...CONCEPTION JUNCTION...CONCEPTION AND CLYDE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4033 9443 4012 9443 4016 9487 4034 9485
TIME...MOT...LOC 0721Z 269DEG 23KT 4025 9475

BLAIR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:35 PM CDTSpecial Weather StatementEAXNodaway40 min
May 4, 12:48 AM CDTSpecial Weather StatementEAXAtchison57 min
May 4, 1:40 AM CDTSpecial Weather StatementEAXNodaway35 min
May 4, 2:35 AM CDTAreal Flood AdvisoryEAXAdair, Daviess, Grundy, Harrison, Mercer, Nodaway and 3 more35 days
May 4, 2:56 AM CDTSpecial Weather StatementEAXGentry34 min
May 4, 5:11 PM CDTSpecial Weather StatementEAXBuchanan34 min
May 4, 5:15 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan45 min
May 4, 6:18 PM CDTAreal Flood AdvisoryEAXBuchanan4 hr
May 4, 6:35 PM CDTSpecial Weather StatementEAXClinton25 min
May 4, 6:38 PM CDTFlash Flood WarningEAXBuchanan4 hr
May 4, 6:58 PM CDTSpecial Weather StatementEAXClay32 min
May 4, 4:16 PM CDTSpecial Weather StatementEAXAtchison29 min
May 4, 4:37 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan23 min
May 4, 6:30 PM CDTSpecial Weather StatementEAXLeavenworth30 min

Nearby

Special Weather Statements in Missouri, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.